HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Thyroid Disorders (https://www.healthboards.com/boards/thyroid-disorders/)
-   -   Anyone have excessive sweating at night from synthroid? (https://www.healthboards.com/boards/thyroid-disorders/409475-anyone-have-excessive-sweating-night-synthroid.html)

SoManyFeelings 07-13-2006 03:09 AM

Anyone have excessive sweating at night from synthroid?
 
Hi all :wave:

Wow oh wow, incredible how much I'm sweating at night and I'm on the lowest dose possible of synthroid 12.5 mcg ... I am very sensitive to any med that I take but can't believe how much I'm sweating from this very low baby dose of synthroid. But, once I get up from lying down, I'm fine, and feel quite cool ... sometimes get the chills for a moment. (this sweating is worse than when I went through menopause)

So far, sweating at night has been the major symptom of taking synthroid (in addition to not sleeping well). Do any of you have alot of sweating from taking synthroid or any other kind of thyroid meds you take? And please let me know if you feel that this is very normal for me or should I possibly stop taking this med ... maybe I need to talk to my dr. ... I'll try and wait a little while longer before calling her.

And my oh my, what's happened to my hair in the morning :eek:

Looking forward to hearing your thoughts, bye now, Marty :angel:

lookin4aclue 07-13-2006 05:43 AM

Re: Anyone have excessive sweating at night from synthroid?
 
I never put two and two together until now, but prior to changing to Armour, I did have night sweats. I had them for awhile, and never really knew what brought it on, but since the change of my meds I haven't had it! Lucky me!

gardeningartist 07-13-2006 06:39 AM

Re: Anyone have excessive sweating at night from synthroid?
 
Funny that you mention it. I just started on 50 mg. 2 days ago. I woke all night long having one hotflash after another. I know one thing, I cannot do this everynight.:blob_fire

PacNWhypo 07-13-2006 01:07 PM

Re: Anyone have excessive sweating at night from synthroid?
 
[FONT="Lucida Console"][SIZE="1"]I'm on Levothroid and don't get night sweats.

I suspect night sweats are more likely associated with something like estrogen/testosterone levels than with your Synthroid. Having gone through about ten years of hot flashes and night sweats, I do know they aren't pleasant. I seriously doubt they are life threatening or a reason to stop your medication. I didn't like them much, but they never caused me more than momentary irritation. It certainly doesn't hurt for your doctor to know your symptoms, but I doubt this one is an emergency.

People on levothyroxine (any brand) should call their healthcare provider immediately for some reasons. Really good information about taking this hormone, including when you should alert the doctor, can be found here:

[url]http://www.crlonline.com/crlsql/leaflets-english/6457.htm[/url]

Sunny

[/SIZE][/FONT]

SoManyFeelings 07-13-2006 01:45 PM

Re: Anyone have excessive sweating at night from synthroid?
 
Thank you all for your help. I just got off the phone with the drs. office and she wants me to stop taking the synthroid immediately ... she said it will take a while for the med to get out of my system and later we'll discuss what my next step will be. I had no idea that severe excessive sweating is an overdose of synthroid, no matter how small a dose.

Also, I didn't realize another system I was having and that was ... I can't remember what I did an hour ago, or two hrs. ago, or the morning. It's crazy! I know most of us have brain "memory" fog of forgetting things but this has been completely different this past week. Just thought I'd mention that.

Thanks again everyone ... bye for now, Marty :angel:

PacNWhypo 07-13-2006 02:11 PM

Re: Anyone have excessive sweating at night from synthroid?
 
[FONT="Lucida Console"][FONT="Lucida Console"][SIZE="1"]

Your latest post surprised me a little, so I looked back at some previous posts of yours (should have done that earlier). In this thread you describe more than just night sweats for symptoms: [url]http://www.healthboards.com/boards/showthread.php?p=2451488#post2451488[/url]

Reading that, it isn't completely clear to me. Were you prescribed the 12.5mcg dose, but you couldn't break the pill well, so you took a double dose?

Another post of yours indicated you may be dealing with estrogen issues as well?

I'm thinking this is more complicated than what I read in your post at the beginning of this thread.


[/SIZE][/FONT][/FONT]

SoManyFeelings 07-13-2006 03:14 PM

Re: Anyone have excessive sweating at night from synthroid?
 
Hi PacNWhypo, thanks for your reply. Sorry if my posts don't seem to clear, sometimes it's hard to write everything out completely.

As to your question, I was prescribed the 25 mcg dose of synthroid and was to take 1/2 pill daily. As of my 1st day to take my 1st dose last Friday, I took one 25 mcg dose pill since I kept messing up when I was trying to split the pill in half. (I was thinking to myself, hmmm... what's the harm, it's such a low dose anyway). Anyway, after I had taken it, I realized uh oh, maybe I shouldn't have and called the endo's office but they were closed ... not that I was scared but just that I remembered how my endo is to do everything by the book, do only what she says and nothing else.

So, I didn't take anymore synthroid till I bought a pill cutter and took 1/2 synthroid, 12.5 mcg, and took it Tues. am, Wed. am, and Thurs. am. I kept hoping that my main symptom of "severe excessive sweating" was going to calm down, but it didn't, it got worse and worse, (yes, I've had a few more symptoms but not to the degree of sweating). As to menopause night sweats, yes I've been through them for the past years and they've pretty much calmed down in the past months. And, as to menopause night sweats, they were somewhat calmer than what I've experienced this past week from being on the synthroid. I really tried so hard to keep taking the synthroid each morning and told myself not to give up, and I didn't give up, but I needed the endo to know what was going on with me and I'm glad I did call her as my system was having a reaction to it, I had no idea.

But, in weeks and months to come, I will still be more than willing to try other thyroid meds.

As to estrogen, yes I've asked questions in past posts, mostly since my estrogen, progesterone and testosterone are pretty much depleted. I'm one that believes "a dumb question is one never asked" :D . I'm always trying to find out why I've been through the hell that I've been through these past years.

Thanks PacNWhypo for your help, bye now, Marty :angel:

PacNWhypo 07-13-2006 03:23 PM

Re: Anyone have excessive sweating at night from synthroid?
 
[FONT="Lucida Console"][SIZE="1"]Thanks for clarifying. Please keep us posted on how you are doing. :) [/SIZE][/FONT]


All times are GMT -7. The time now is 11:41 PM.